Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 11, 2002

Other Social Issues

Question from Ipswich, Suffolk, England:

A relative, who has newly diagnosed type�2 diabetes, was prescribed Isoptin, and I have read that there is a possibility of added fatigue. I am worried because he is a lorry driver, and I would like to know if it may affect his job by not being safe to drive. It is a worry to me. Could you advise the possible effects of long term use of Isoptin?

Answer:

Loperamide (Isoptin) belongs to a group of drugs called calcium channel blockers which are widely used in the prevention and treatment of the cardiovascular complications of diabetes. Undue fatigue is reported as a complication in less than 2% of patients but clearly could be a problem for someone who is a long distance lorry driver.

Your friend should discuss this issue with his doctor because there are two other groups of drugs that can substitute. These are angiotensin converting enzyme inhibitors (Lisinopril) which may also cause fatigue but not neccesarily in the same people and the newer angiotensin II receptor blockers.

DOB